Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Noticed bleeding and scabs in throat after tonsillectomy. Should I be worried?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
My daughter hemorrhaged severly at day fifteen post op tonsillectomy--from an artery. She is three. She was recauterized and we are now at day 12 from recauterization. I looked in her throat and saw scabs are still there. I couldn't see much but I did see something black looking in the back of her throat.. Am concerned about bleeding, maybe it was a clot. Should I be worried? Is that normal?
Posted Sun, 21 Oct 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sudhir 14 minutes later

Thanks for the question.

First of all you will have to ensure that she is not bleeding from the operative site again.You can check it by keeping watch on her sputum.

The black think is likely to be cauterised tissue with blood products. Old blood products generally change into black scabs. Please do not disturb or try to remove these scabs as they are preventing further bleed. They will go off on their own.

If there is no active bleeding or any other symptoms, then there is no need to be worried.

Hope this answers your question.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor